Dec 14, 2008
I've been poz for ten years. Not on ARVs for the past 6.5 years. My platelets have dropped from 211,000 to 81,000 in the past three month. We can't determine a medicine to be causing it, and my doctor doesn't believe the sudden drop is HIV related. What might it be?
| Response from Dr. Holodniy
Meds and then HIV would be at the top of the list. Although this is a low platelet count, it is just below the normal range. Is the lower result consistent on repeat? Are other blood cells affected as well? You don't indicate what your CD4 count or viral load are and whether other medical problems could be affecting the count. I consistently low or further decreasing, then other blood tests or a bone marrow biopsy may be needed to rule out other infections or immune system problems.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Achy Balls After Erotic Massage Worried I Have HIV
- Burning Penis After Rubbing Vagina Worried I Have HIV
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Itchy Balls After Mutual Masturbation Sign Of HIV AIDS
- Jock Itch After Anal Sex Sign Of HIV AIDS
- Penis Discharge After Vaginal Sex Condom Broke Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.